Texas, 2012

Wildfire in Texas, May 19, 2012

May 19, 2012 · NWS FWD · 1 event in 1 county or zone

A small grass fire near Gause in Milam County burned about 60 round bales of hay.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$6,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A small grass fire near Gause in Milam County burned about 60 round bales of hay.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 19, 5:33 AM CST, 4 hours 53 minutes earlier.

Area forecast discussion, May 19, 5:33 AM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
633 AM CDT SAT MAY 19 2012

.AVIATION...
SCT/BKN CLOUDS AROUND 1.5KFT ARE MOVING NORTH ALONG AND WEST OF
THE INTERSTATE 35 CORRIDOR. THIS IS NOT A CONTINUOUS DECK OF LOW
CLOUDS AND WILL HANDLE IT WITH PREVAILING SCT AND TEMPO BKN.
CLOUDS SHOULD LIFT/BURN OFF AFTER 15 OR 16Z. OTHERWISE...SOUTHERLY
WINDS TODAY WILL BE BREEZY AT 15 KNOTS GUSTING TO 25 KNOTS. WINDS
SHOULD DIMINISH AFTER SUNSET. ANOTHER ROUND OF MVFR CIGS IS
POSSIBLE TOMORROW MORNING AND WILL INTRODUCE THEM INTO TAFACT AT
11Z. WILL NOT MENTION ANYTHING IN THE METROPLEX AT THIS TIME.

85/NH

&&

.PREV DISCUSSION... /ISSUED 343 AM CDT SAT MAY 19 2012/
WARM AND MOSTLY DRY WEATHER WILL PREVAIL FOR THE NEXT 7 DAYS. A
SURFACE LOW OVER NORTHWESTERN KANSAS WILL MOVE EAST ACROSS KANSAS
TODAY. THE PRESSURE GRADIENT BETWEEN THIS LOW AND HIGH PRESSURE
OVER THE SOUTHEASTERN U.S. WILL RESULT IN BREEZY CONDITIONS AGAIN
TODAY...WITH GUSTS OVER 25 MPH LIKELY ACROSS THE WESTERN HALF OF
NORTH TEXAS. SHOWERS AND THUNDERSTORMS THAT WILL DEVELOP THIS
AFTERNOON AND EVENING AHEAD OF A COLD FRONT ACROSS KANSAS AND
WESTERN OKLAHOMA WILL MOVE SOUTHEAST TONIGHT. A FEW OF THESE
STORMS MAY REACH AS FAR SOUTHEAST AS THE NORTHWESTERN PART OF
NORTH TEXAS SUNDAY MORNING. THUS HAVE KEPT ISOLATED THUNDERSTORMS
IN THE FORECAST FOR THE AREA NORTHWEST OF A BRECKENRIDGE TO
SHERMAN LINE. AS A FRONT REMAINS TO OUR NORTH...AND NORTHWESTERLY
FLOW ALOFT PREVAILS...WE WILL SEE LOW CHANCES OF SHOWERS AND
THUNDERSTORMS ACROSS THE NORTHWESTERN PART OF NORTH TEXAS SUNDAY
NIGHT...ACROSS THE NORTH AND EAST MONDAY...AND ACROSS THE
NORTHEAST MONDAY NIGHT. WITH THE FLOW ALOFT BECOMING WEST AND
SOUTHWESTERLY MID TO LATE WEEK...WE WILL SEE HIGH TEMPERATURES
WARM INTO THE UPPER 80S TO LOWER 90S WITH NO RAIN EXPECTED.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  87  68  87  67  89 /   5   5  10  10  20
WACO, TX              86  66  86  66  89 /   5   5   5   5  10
PARIS, TX             85  64  85  64  86 /   5   5  10  10  30
DENTON, TX            86  65  87  64  88 /   5   5  10  10  20
MCKINNEY, TX          86  66  86  66  88 /   5   5  10  10  20
DALLAS, TX            87  68  87  68  89 /   5   5   5  10  20
TERRELL, TX           87  65  87  65  88 /   5   5   5   5  20
CORSICANA, TX         87  66  87  67  88 /   5   5   5   5  10
TEMPLE, TX            86  65  85  65  89 /   5   5   5   5   5
MINERAL WELLS, TX     86  64  86  63  88 /   5   5  10  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

85/
Hazardous weather outlook, May 19, 2:48 AM CST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
348 AM CDT SAT MAY 19 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200900-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
348 AM CDT SAT MAY 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
AN ISOLATED THUNDERSTORM IS POSSIBLE SUNDAY MORNING...NORTHWEST
OF A GRAHAM TO GAINESVILLE LINE. THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS MAINLY OVER NORTHERN AND EASTERN PORTIONS OF NORTH
TEXAS FROM SUNDAY NIGHT THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Milam

When
May 19, 10:26 AM CST
Where
Milam forecast zone
Crop damage
$6,000
Reported by
Newspaper
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

A grass fire along County Road 353 in south Milam County burned about 60 bales of round hay.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385576.